Thunderstorm Wind, McIntosh
- When
- November 6, 5:15 AM EST
- Where
- McIntosh County, 2 mi N of Jones
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.670, -81.483
Several trees and large limbs were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 6, 3:00 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 AM EST WED NOV 6 2002
SFC LOW CURRENTLY OVER SOUTHERN OHIO WILL CONTINUE TO TRACK
NORTHEAST DURING THE DAY. ONGOING CONVECTION OVER THE CWA BEING
TRIGGERED BY DIVERGENCE ALOFT IN RR QUAD OF INTENSE UPPER LEVEL JET
MOVING THROUGH THE EASTERN GREAT LAKES REGION. UPPER TROUGH LAGGING
BEHIND WITH THE LATEST RUC SHOWING AXIS FROM MICHIGAN DOWN THROUGH
THE EASTERN OK. THIS TROUGH AXIS WILL MOVE EAST INTO THE TN VALLEY
BY MID MORNING...WITH DRY SLOT APPROACHING FROM THE SW. SHOULD SEE
SOME PARTIAL CLEARING BY LATE MORNING...AND ANTICIPATING DROPPING
MENTION OF PRECIP IN THE INLAND ZONES FOR THE AFTERNOON. SHOULD SEE
SOME LINGERING CONVECTION OFFSHORE THROUGH THE EARLY AFTERNOON
HOURS.
AFTER THE FRONT SLIDES THROUGH BY LATE MORNING SHIFTING WINDS TO THE
W AND NW...MIXING SHOULD ALLOW FOR STRONGER WINDS ALOFT TO MIX DOWN
AND CREATE BREEZY CONDITIONS FOR THIS AFTERNOON. WILL LIKELY GO
WITH A WIND ADVISORY FOR LAKE MOULTRIE AS WELL. SFC HIGH CURRENTLY
OVER THE ROCKIES WILL MOVE EAST ON THE HEELS OF W AND NW MID LEVEL
FLOW. THIS HIGH PRESS WILL MOVE TOWARD AND OVER THE AREA THE NEXT
FEW DAYS...BRINGING COOL MORNING LOW TEMPS AND HIGH TEMPS IN THE
60S. COOLEST MORNING WILL LIKELY BE FRI MORNING WHILE THE CENTER OF
HIGH PRESS WILL BE OVERHEAD. THE PLEASANT WEATHER WILL CONTINUE
THROUGH THE END OF THE WEEK AS MODELS SHOWS LACK OF ANY MAJOR SYSTEM
APPROACHING FROM THE WEST. GFS SHOWS SFC TROF DEVELOPING OVER THE
CENTRAL PLAINS DUE TO THE ZONAL FLOW...BUT SYSTEM WEAKENS AS IT
MOVES EAST OF THE MS RIVER. SOME CLOUDS AND POSSIBLE LIGHT RAIN
CONTINUES TO BE A POSSIBILITY FOR THE FIRST OF NEXT WEEK. DONT
EXPECT MUCH IN THE WAY OF MAJOR CHANGES TO THE EXTENDED FORECAST.
.MARINE...
WILL CONTINUE WITH GALE WARNINGS THROUGH THE EARLY MORNING ISSUANCE
AS GUSTS TO GALE FORCE ARE BEING REPORTED AT BUOYS OFFSHORE.
GRADIENT WEAKENS CONSIDERABLY BY LATER TODAY WITH POSSIBLE SCA
CONTINUING THROUGH THE EVENING HOURS. MODERATE OFFSHORE FLOW WILL
CONTINUE ON THU AND INTO FRI. AS HIGH PRESSURE SHIFTS EAST LATE
FRI...ONSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS THROUGH THE
WEEKEND.
CHS 70 44 67 40 / 30 00 00 00
SAV 70 43 67 40 / 30 00 00 00
CHL 70 48 65 47 / 30 00 00 00
NBC 70 44 67 41 / 30 00 00 00
RBW 69 41 65 39 / 20 00 00 00
MHP 69 41 65 39 / 20 00 00 00
.CHS...
GA...GALE WARNING THIS MORNING AMZ374.
SMALL CRAFT ADVISORY AMZ354.
SC...GALE WARNING AMZ350-352-SCZ047>050.
SMALL CRAFT ADVISORY AMZ330.
WIND ADVISORY LAKE MOULTRIE SCZ045.
PYGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 PM EST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE... .SEVERE WEATHER...STRONG TO SEVERE THUNDERSTORMS...AND EVEN ISOLATED TORNADOES ARE EXPECTED ACROSS PARTS OF SOUTHEAST GEORGIA AND SOUTHERN AND EASTERN SOUTH CAROLINA UNTIL 4 AM EST. STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AND DANGEROUS LIGHTNING STRIKES. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .MARINE WEATHER...GALE FORCE WINDS OF 30 TO 35 KT ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS THE SOUTH CAROLINA COASTAL WATERS...AS WELL AS THE GEORGIA OFFSHORE WATERS. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN... .MARINE...GALE FORCE WINDS OF 30 TO 35 KT ARE EXPECTED TO CONTINUE INTO EARLY WEDNESDAY MORNING ACROSS THE COASTAL WATERS OF SOUTH CAROLINA AND THE OFFSHORE GEORGIA WATERS. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PM
GAZ114-137-060530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1145 PM EST TUE NOV 5 2002 ...STRONG THUNDERSTORMS WILL MOVE INTO TATTNALL AND LONG COUNTIES AFTER MIDNIGHT... AT 1145 PM...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER APPLING COUNTY MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL MOVE INTO PORTIONS OF TATTNALL AND LONG COUNTIES AFTER MIDNIGHT AND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 50 MPH. SOME COMMUNITIES IN AND NEAR THE PATH OF THESE STORMS INCLUDE...ALTAMAHA...GLENNVILLE AND DONALD. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. BE PREPARED TO TAKE QUICK ACTION SHOULD THREATENING WEATHER APPROACH FOR IF A WARNING IS ISSUED FOR YOUR AREA. 77
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1240 AM EST WED NOV 6 2002 TORNADO WATCH NUMBER 738 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... CANDLER...EVANS...JENKINS...AND TATTNALL THE TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM EST FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CHATHAM...EFFINGHAM...LIBERTY...MCINTOSH...AND SCREVEN. THE TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM EST FOR THE FOLLOWING COUNTIES IN SOUTHERN AND EASTERN SOUTH CAROLINA... ALLENDALE...BEAUFORT...BERKELEY...CHARLESTON...COLLETON... DORCHESTER...HAMPTON...AND JASPER. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PM
GAZ088-100-101-115>119-137>141-SCZ040-042>045-047>050-060700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 133 AM EST WED NOV 6 2002 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CLEARED TORNADO WATCH NUMBER 738 FROM THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... SCREVEN...BULLOCH...EVANS... IN SOUTHEAST SOUTH CAROLINA... ALLENDALE...HAMPTON...NORTHERN COLLETON...DORCHESTER AND BERKELEY... THE TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... LONG...INLAND LIBERTY...INLAND BRYAN...EFFINGHAM...INLAND CHATHAM...COASTAL CHATHAM...COASTAL BRYAN...COASTAL LIBERTY...INLAND MCINTOSH...COASTAL MCINTOSH AND THE ADJACENT COASTAL WATERS. IN SOUTHEAST SOUTH CAROLINA... CHARLESTON...SOUTHERN COLLETON...BEAUFORT...JASPER AND THE ADJACENT COASTAL WATERS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
GAZ101-116>119-137>141-SCZ047>050-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 226 AM EST WED NOV 6 2002 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM EST... TORNADO WATCH NUMBER 738 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... LONG...INLAND LIBERTY...INLAND BRYAN...EFFINGHAM...INLAND CHATHAM... COASTAL CHATHAM...COASTAL BRYAN...COASTAL LIBERTY...INLAND MCINTOSH...COASTAL MCINTOSH AND THE ADJACENT COASTAL WATERS. THIS INCLUDES THE CITY OF SAVANNAH... IN SOUTHEAST SOUTH CAROLINA... CHARLESTON...BEAUFORT...SOUTHERN COLLETON...JASPER AND THE ADJACENT COASTAL WATERS THIS INCLUDES THE CITIES OF CHARLESTON AND BEAUFORT... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SCZ047>050-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 AM EST WED NOV 6 2002 ...TORNADO WATCH CANCELLED... TORNADO WATCH NUMBER 738 THAT WAS IN EFFECT UNTIL 4 AM EST FOR CHARLESTON...BEAUFORT...SOUTHERN COLLETON AND JASPER COUNTIES HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...THUS THE WATCH HAS BEEN CANCELLED.
GAZ137-061000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 AM EST WED NOV 6 2002 ...SEVERE THUNDERSTORM HEADING TOWARDS EASTERN LONG COUNTY... AT 425 AM RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WAYNE COUNTY GEORGIA. THIS STORM WAS MOVING NORTHEAST AT AROUND 50 MPH AND WILL MOVE INTO PORTIONS OF LONG COUNTY BETWEEN LUDOWICI AND TOWNSEND WITHIN THE NEXT 15 TO 20 MINUTES. THIS STORM IS SHOWING SIGNS OF ROTATION AND IF CURRENT TRENDS CONTINUE...A TORNADO WARNING MAY BE REQUIRED SHORTLY. PEOPLE FROM LUDOWICI SOUTHEAST ALONG HIGHWAY 57 SHOULD PREPARE NOW TO TAKE IMMEDIATE SHELTER ST
The Charleston,SC radar (KCLX), 117 km away, was scanning. The volume nearest the first event began at 10:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323396.